Resources for You
Remeron (mirtazapine) tablets and RemeronSolTab (mirtazapine) Orally Disintegrating tablets.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – December 2011
Serotonin Syndrome or Neuroleptic Malignant Syndrome (NMS)-like Reactions
- The development of a potentially life-threatening serotonin syndrome or Neuroleptic Malignant Syndrome (NMS)-like reactions have been reported with SSRIs, SNRIs, MAOIs, and other serotonergic drugs used as monotherapy, including Remeron/RemeronSolTab , but particularly with concomitant use of serotonergic drugs (including triptans) with drugs which impair metabolism of serotonin (including MAOIs), or with antipsychotics or other dopamine antagonists. Serotonin syndrome symptoms may include mental status changes (e.g., agitation, hallucinations, coma), autonomic instability (e.g., tachycardia, labile blood pressure, hyperthermia), neuromuscular aberrations (e.g., hyperreflexia, incoordination) and/or gastrointestinal symptoms (e.g., nausea, vomiting, diarrhea). Serotonin syndrome, in its most severe form can resemble neuroleptic malignant syndrome, which includes hyperthermia, muscle rigidity, autonomic instability with possible rapid fluctuation of vital signs, and mental status changes. Patients should be monitored for the emergence of serotonin syndrome or NMS-like signs and symptoms.
- The concomitant use of Remeron/RemeronSolTab with MAOIs intended to treat depression is contraindicated